Alert archive / Iowa / Tornado Warnings in 2010
Tornado Warning 42, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this tornado warning at Jul 17, 2010, 10:04 PM CDT for Dickinson County, Iowa; Jackson County, Minnesota. It was in force for 26 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2010, 10:04 PM CDT (03:04 UTC)
- Expired
- Jul 17, 2010, 10:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Dickinson County, IA, Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 124 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 10:04 PM CDT | TSTM WND GST 80 | 8 Sw Lakefield, MN | WINDS ESTIMATED AT 80 MPH BLEW SMALL TREES DOWN, A GRAIN AUGER OVER, AND CAUSED WIND DAMAGE TO CROPS. |
| Jul 17, 10:05 PM CDT | TSTM WND DMG | 7 S Okabena, MN | 70 MPH WINDS AND TREES DOWN. |
| Jul 17, 10:15 PM CDT | TSTM WND GST 60 | 4 Ne Lake Park, IA | |
| Jul 17, 10:20 PM CDT | TSTM WND DMG | Lake Park, IA | SEVERAL 8 TO 10 INCH DIAMETER BRANCHES DOWN, BLOCKING ROADS. POWER IS ALSO OUT AT MANY LOCATIONS IN THE COUNTY. |
| Jul 17, 10:20 PM CDT | TSTM WND GST 80 | 4 E Lake Park, IA | ONE HALF MILE OF LARGE TRANSMISSION LINES DOWN. |
| Jul 17, 10:20 PM CDT | TSTM WND GST 80 | Lake Park, IA | 70 TO 80 MPH WINDS ESTIMATED 2 MILES NORTHEAST OF LAKE PARK. ALSO SOME SMALL HAIL FALLING. |
| Jul 17, 10:24 PM CDT | TSTM WND DMG | 7 N Spirit Lake, MN | TREES WERE BLOWN DOWN ON 2 CAMPERS IN BROWN PARK. |
| Jul 17, 10:24 PM CDT | TSTM WND GST 60 | 4 Ne Lake Park, IA | EMERGENCY MANAGER REPORTED 50 TO 60 MPH WIND GUSTS AND A FIRE EAST OF MILFORD CAUSED BY LIGHTNING. |
| Jul 17, 10:24 PM CDT | TSTM WND GST 80 | 5 Wnw Spirit Lake, IA | MORTON BUILDING DESTROYED AND NUMEROUS TREES DOWN. |
| Jul 17, 10:25 PM CDT | TSTM WND DMG | 6 W Spirit Lake, IA | LOTS OF TIN AND SHINGLES BLOWN OFF BUILDINGS AND LAYING ACROSS IOWA HIGHWAY 9. |
| Jul 17, 10:28 PM CDT | TSTM WND GST 96.9 | 6 W Spirit Lake, IA | |
| Jul 17, 10:35 PM CDT | TSTM WND GST 74 | Okoboji, IA | |
| Jul 17, 10:40 PM CDT | TSTM WND DMG | 4 W Spirit Lake, IA | STREET LIGHT POLE DOWN AT INTERSECTION OF IOWA HIGHWAYS 9 AND 86. |
| Jul 17, 10:40 PM CDT | TSTM WND DMG | Arnolds Park, IA | LARGE TREE LIMB DOWN IN ARNOLDS PARK. |
| Jul 17, 10:40 PM CDT | TSTM WND GST 73 | 4 W Spirit Lake, IA | SEVERAL LARGE TREES...MANY BRANCHES...AND SEVERAL POWER LINES AND POLES BLOWN DOWN. POWER OUTAGE IN AREA. MARBLE SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
825 WFUS53 KFSD 180304 TORFSD IAC059-MNC063-180330- /O.NEW.KFSD.TO.W.0042.100718T0304Z-100718T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1004 PM CDT SAT JUL 17 2010 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * TORNADO WARNING FOR... NORTHERN DICKINSON COUNTY IN NORTHWEST IOWA... SOUTH CENTRAL JACKSON COUNTY IN SOUTHWEST MINNESOTA... * UNTIL 1030 PM CDT * AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES SOUTHWEST OF LAKEFIELD...OR 15 MILES EAST OF WORTHINGTON...AND MOVING SOUTH AT 25 MPH. * THIS TORNADIC STORM WILL BE NEAR... LAKE PARK AROUND 1025 PM CDT... WAHPETON...OKOBOJI...SPIRIT LAKE AND ORLEANS AROUND 1030 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4335 9501 4336 9536 4364 9541 4370 9520 TIME...MOT...LOC 0305Z 344DEG 23KT 4360 9529 $$ WEISSER
2 follow-up statements
766 WWUS53 KFSD 180317 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1017 PM CDT SAT JUL 17 2010 IAC059-MNC063-180330- /O.CON.KFSD.TO.W.0042.000000T0000Z-100718T0330Z/ DICKINSON IA-JACKSON MN- 1017 PM CDT SAT JUL 17 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL JACKSON AND NORTHERN DICKINSON COUNTIES UNTIL 1030 PM CDT... AT 1017 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES NORTHWEST OF ORLEANS...OR 8 MILES NORTHWEST OF SPIRIT LAKE...MOVING SOUTHEAST AT 35 MPH. THIS DANGEROUS STORM WILL BE NEAR... SPIRIT LAKE AND ORLEANS AROUND 1025 PM CDT... OKOBOJI...WAHPETON AND ARNOLDS PARK AROUND 1030 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW. AT 1015 PM CDT...60 MPH WINDS WERE REPORTED 4 MILES NORTHEAST OF LAKE PARK. && LAT...LON 4335 9501 4336 9536 4364 9541 4370 9520 TIME...MOT...LOC 0317Z 334DEG 29KT 4350 9520 $$ WEISSER
234 WWUS53 KFSD 180331 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1031 PM CDT SAT JUL 17 2010 IAC059-MNC063-180341- /O.EXP.KFSD.TO.W.0042.000000T0000Z-100718T0330Z/ DICKINSON IA-JACKSON MN- 1031 PM CDT SAT JUL 17 2010 ...THE TORNADO WARNING FOR SOUTH CENTRAL JACKSON AND NORTHERN DICKINSON COUNTIES HAS EXPIRED... WHILE THE THREAT FOR TORNADOES APPEARS TO HAVE DECREASED...WIND GUSTS TO 80 TO 90 MPH WILL REMAIN POSSIBLE AROUND ARNOLDS PARK...OKOBOJI...MILFORD AND TERRIL. LAT...LON 4335 9501 4336 9536 4364 9541 4370 9520 TIME...MOT...LOC 0317Z 334DEG 29KT 4350 9520 $$ WEISSER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jul 17, 3:15 PM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, Jul 17, 3:15 PM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT SAT JUL 17 2010
.DISCUSSION...
PRETTY GOOD CAP IN PLACE WITH 13 TO 15 DEG CELSIUS AIR AT 70H OVER
MOST OF SOUTHEAST SOUTH DAKOTA. THE QUESTION FOR THIS EVENING IS
WILL THE CAP BREAK WITH SOME LOCATIONS APPROACHING CONVECTIVE TEMP
OR WILL IT WAIT FOR FRONT AND INTERACTION WITH STORMS TO OUR NORTH?
ATTM...I DON'T FEEL CONFIDENT THAT THE CAP WILL BREAK EVEN THOUGH
HR3 MODEL SHOWS CONVECTION INITIATION IN CENTRAL SOUTH DAKOTA ALONG
FRONT. REASONING FOR NOT FOLLOWING HR3 IS THAT IT ALREADY SHOWS
CONVECTION SHOULD BE OCCURRING AT 19Z IN PORTIONS OF THE AREA WHICH
HASNT OCCURRED. EXPECT CONVECTION TO DEVELOP AFTER 00Z AS FRONT
IMPINGES ON THE AREA AND STORMS TO NORTH START TO INFLUENCE THE
AREA. SEVERE THREAT WILL CONTINUE BUT BY THE TIME IT REACHES OUR
CWA IT MAY BE MORE A WIND THREAT THAN ANYTHING ELSE. TORNADO AND
HAIL THREAT ONLY POSSIBLE WITH INITIAL DEVELOPMENT AND MORE FAVORED
TO THE NORTH OF CWA.
AFTER FRONT PUSHES THRU TONIGHT...SFC HIGH WL SETTLE OVR THE CWA ON
SUN PRODUCING MILD TEMPS AND LESS HUMIDITY. PBLY WL SEE SOME CU
DEVELOP DURING THE DAY SO WL GO WITH PC SKIES.
LATE SUN NITE AND MON BECOME A PBLM AS MODELS DIFFER ON STRENGTH OF
S/W. BOTH EC AND NAM WEAKER AND BASICALLY KEEP PRECIP ACRS FAR WRN
CWA WHILE BOTH GEM AND GFS PROGRESS THIS WAVE ACRS CWA DURING THE
DAY ALONG WITH SCT RW/TRW. ALSO BOTH NAM AND EC KEEP LOW LEVELS DRY
AND THUS PRODUCE NO RAIN E OF JAMES RVR. WITH THE UNCERTAINTY OF
THIS WAVE WILL KEEP CHC OF RW/TRW SPREADING W TO E ACRS CWA MON INTO
MON EVE. WITH ELY FLO AND CLOUD COVER...EXPECT TEMPS TO BE BLO NORM
ACRS CWA ON MON.
AFTER MON...FNT STALLS FM E TO W ACRS NEB AND IA WITH PERIODIC WAVES
MOVING EWD ACRS THE PLAINS. THIS IS A GOOD SET UP FOR NOCTURNAL AND
EARLY MORN STORMS JUST ABOUT EVERY DAY IN THE FCST PD. THE BEST CHC
WL BE ACRS SRN CWA CLOSER TO BNDRY BUT IF FNT LIFTS A LITTLE FURTHER
N...THEN ALL OF CWA WL HAVE DECENT CHANCES OF RAIN. SO FOR NOW WL GO
CHC POPS DURING THE NIGHTIME HOURS...TRIMMING BACK TO SLIGHT CHC
DURING THE DAY. TEMPS EXPECTED TO BE CLOSER TO NORM FOR TUE INTO
SAT...BUT ANY COMPLEX THAT DEVELOPS DURING THE NIGHTIME HOURS WUD
HAVE IMPACT ON DAYTIME TEMPS. SINCE TIMING OF THESE MESO FEATURES IN
THE EXTENDED PDS WL BE DIFFICULT...WL NOT STRAY MUCH FM CURRENT HIGH
TEMPS AND HPC GUID.
&&
.AVIATION...
VFR CONDITIONS EXPECTED UP TO -TSRA DEVELOPMENT...WHICH SHOULD BE
AFTER 00Z. BIG QUESTION ALL DAY CONTINUES TO BE...HOW EXTENSIVE
WILL THE CONVECTION BE WITH THE CAP IN PLACE. AT THIS POINT...TSRA
DEVELOPMENT WILL HAVE TO WAIT UNTIL STORMS TO THE NORTH START
DEVELOPING ALONG FRONT AND BEGINS INTERACTING WITH COOL POOL ALOFT.
AT THIS POINT...I FEEL MOST OF THE STORMS WILL BE EAST KHON SO I
LEFT OUT MENTION OF TSRA. INCLUDED MENTION OF SEVERE IN KFSD TAF
BUT AFTER 02Z. KSUX SHOULD SEE TSRA AS WELL BUT CHANCES FOR SEVERE
ARE LESS. OUTSIDE TSRA ACTIVITY CIGS SHOULD BE VFR.
HEITKAMP
&&
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR IAZ020>022-031-032.
MN...NONE.
NE...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NEZ013-014.
SD...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR SDZ068>071.
&&Hazardous weather outlook, Jul 17, 11:08 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1108 AM CDT SAT JUL 17 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1108 AM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING ACROSS PORTIONS OF SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...AND NORTHWEST IOWA. ANY OF THE STORMS THAT DEVELOP HAVE THE POTENTIAL FOR HAIL AND STRONG WINDS. A FEW TORNADOES ARE POSSIBLE WITH INITIAL STORM DEVELOPMENT IN AREAS OF SOUTHWEST MINNESOTA. THE MOST LIKELY AREAS TO EXPERIENCE THESE SEVERE STORMS WILL BE ALONG AND EAST OF INTERSTATE 29. TO THE WEST OF THE INTERSTATE...SEVERE THUNDERSTORMS ARE STILL POSSIBLE BUT WILL NOT BE AS WIDESPREAD DUE TO THE WARM AIR ALOFT. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG WINDS. FLOODING... THE EXPECTED MOVEMENT OF THE STORMS THAT DEVELOP THIS AFTERNOON AND EVENING SHOULD MINIMIZE THE FLASH FLOOD THREAT. HOWEVER...THE BRIEF PERIODS OF HEAVY RAIN ACROSS PORTIONS OF SOUTHWEST MINNESOTA MAY RESULT IN LOCALIZED URBAN DRAINAGE ISSUES OR PONDING OF WATER. EXCESSIVE TEMPERATURES... HEAT INDICES ARE EXPECTED TO THE 105 TO 110 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON IN PORTIONS OF THE MISSOURI RIVER VALLEY...FROM SPRINGFIELD AND YANKTON SOUTH DAKOTA...TO SIOUX CITY AND STORM LAKE IOWA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE LATE MONDAY NIGHT...BUT MORE LIKELY DURING THE OVERNIGHT HOURS OF MONDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT A FEW STORMS COULD PRODUCE WIND GUSTS TO 40 OR 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM FOR AREAS ALONG AND EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 17, 9:00 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
900 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
07/17/2010 BROOKINGS SD TRAINED SPOTTER
1.48 INCH OF RAIN FELL BETWEEN 730 PM AND 830 PM IN
BROOKINGS, CAUSING STREETS TO BE UNDER WATER. SOME PEA TO
0.25 INCH HAIL ACCOMPANIED THE RAIN.
&&
TRMLocal storm report, Jul 17, 9:08 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 1 WNW CURRIE 44.08N 95.68W
07/17/2010 E60 MPH MURRAY MN TRAINED SPOTTER
HEAVY RAIN AND WINDS ESTIMATED AT 60 MPH.
&&
TRMLocal storm report, Jul 17, 9:12 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 8 NNE SLAYTON 44.10N 95.69W
07/17/2010 MURRAY MN LAW ENFORCEMENT
TREES DOWN IN LAKE SHETEK STATE PARK
&&
BTLocal storm report, Jul 17, 9:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
942 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 8 NNE SLAYTON 44.10N 95.69W
07/17/2010 MURRAY MN LAW ENFORCEMENT
2 TO 3 FOOT DIAMETER TREES DOWN AND TRAPPED 4 PEOPLE AT
THE RESTAURANT AT LAKE SHETEK. NO INJURIES. WINDS
ESTIMATED AT 70 MPH.
0926 PM TSTM WND GST LISMORE 43.75N 95.95W
07/17/2010 E70.00 MPH NOBLES MN TRAINED SPOTTER
60 TO 70 MPH WINDS LASTED 2 TO 3 MINUTES.
&&
TRMLocal storm report, Jul 17, 9:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 8 NNE SLAYTON 44.10N 95.69W
07/17/2010 MURRAY MN LAW ENFORCEMENT
2 TO 3 FOOT DIAMETER TREES DOWN AND TRAPPED 4 PEOPLE AT A
RESTAURANT AT LAKE SHETEK. NO INJURIES. WINDS ESTIMATED
AT 70 MPH. CARS AND CAMPERS DAMAGED.
&&
BTLocal storm report, Jul 17, 9:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
954 PM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL MITCHELL 43.73N 98.03W
07/17/2010 E0.75 INCH DAVISON SD LAW ENFORCEMENT
0648 PM TSTM WND GST 6 NW BRUCE 44.50N 96.98W
07/17/2010 E60.00 MPH BROOKINGS SD TRAINED SPOTTER
5 INCH DIAMETER BRANCH TORN OFF A TREE
0743 PM HAIL BROOKINGS 44.31N 96.79W
07/17/2010 E0.75 INCH BROOKINGS SD TRAINED SPOTTER
HEAVY RAIN ACCOMPANIED THE HAIL.
0751 PM HAIL VOLGA 44.32N 96.92W
07/17/2010 E0.75 INCH BROOKINGS SD TRAINED SPOTTER
0751 PM HAIL WSW VOLGA 44.32N 96.93W
07/17/2010 E2.00 INCH BROOKINGS SD TRAINED SPOTTER
MOSTLY PENNY SIZED WITH A FEW UP TO 2 INCHES IN DIAMETER
0751 PM HAIL BROOKINGS 44.31N 96.79W
07/17/2010 E0.88 INCH BROOKINGS SD TRAINED SPOTTER
0755 PM TSTM WND GST BROOKINGS 44.31N 96.79W
07/17/2010 E60.00 MPH BROOKINGS SD TRAINED SPOTTER
5 INCH BRANCH DOWN
0810 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
07/17/2010 BROOKINGS SD TRAINED SPOTTER
UP TO A FOOT OF STANDING WATER IN SOUTH BROOKINGS
0820 PM HAIL BROOKINGS 44.31N 96.79W
07/17/2010 E0.88 INCH BROOKINGS SD TRAINED SPOTTER
HAIL WAS FLAT, BUT THE WIDEST PART WAS AS BIG AS A
NICKEL. HEAVY RAIN ACCOMPANIED THE HAIL.
0830 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
07/17/2010 BROOKINGS SD TRAINED SPOTTER
1.48 INCH OF RAIN FELL BETWEEN 730 PM AND 830 PM IN
BROOKINGS, CAUSING STREETS TO BE UNDER WATER. SOME PEA TO
0.25 INCH HAIL ACCOMPANIED THE RAIN.
0905 PM TSTM WND GST 1 WNW CURRIE 44.08N 95.68W
07/17/2010 E60.00 MPH MURRAY MN TRAINED SPOTTER
HEAVY RAIN AND WINDS ESTIMATED AT 60 MPH.
0907 PM TSTM WND DMG 8 NNE SLAYTON 44.10N 95.69W
07/17/2010 MURRAY MN LAW ENFORCEMENT
2 TO 3 FOOT DIAMETER TREES DOWN AND TRAPPED 4 PEOPLE AT A
RESTAURANT AT LAKE SHETEK. NO INJURIES. WINDS ESTIMATED
AT 70 MPH. CARS AND CAMPERS DAMAGED.
0926 PM TSTM WND GST LISMORE 43.75N 95.95W
07/17/2010 E70.00 MPH NOBLES MN TRAINED SPOTTER
60 TO 70 MPH WINDS LASTED 2 TO 3 MINUTES.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:15 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson, Osceola | 45 min |
| Jul 17, 10:35 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson | 25 min |
| Jul 17, 10:57 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 48 min |
| Jul 17, 11:03 PM CDT | Flash Flood Warning | FSD | Dickinson | 3 hr |
| Jul 18, 12:40 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 50 min |
| Jul 17, 7:54 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 36 min |
| Jul 17, 8:27 PM CDT | Flash Flood Warning | FSD | Lincoln, Lyon, Murray, Pipestone | 3 hr |
| Jul 17, 8:32 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 43 min |
| Jul 17, 9:00 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray | 45 min |
| Jul 17, 9:07 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Pipestone, Rock | 23 min |
| Jul 17, 9:32 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Nobles | 43 min |
Nearby
Tornado Warnings in Iowa, 2010Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.